MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RUGGLES T. FUKUSHIMA TAPERED TEARDROP SUCTION TUBES

INTEGRA LIFESCIENCES MANSFIELD RUGGLES T. FUKUSHIMA TAPERED TEARDROP SUCTION TUBES
Catalog Number R9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that both tip ends of the ruggles t.Fukushima tapered teardrop suction tubes (r9003) broke intra-operatively, during neurosurgery.Broken parts reportedly fell into the surgical site and the remnants were fortunately retrieved under microscope vision.All broken parts were recovered.The procedure was completed using alternative suction tubes.The patient was in stable condition post-procedure.No patient injury of surgical delay was reported.
 
Additional Manufacturer Narrative
The ruggles t.Fukushima tapered teardrop suction tubes was not returned to the manufacturer; therefore, an evaluation of the actual device could not be performed.A review of the device history record was performed and no abnormalities related to the reported issue were identified.The image provided by the customer appears to be an intact product in its packaging and not the complaint product.The customer indicated a product purchase date of apr-2020.A definitive root cause could not be determined.The issue of a broken tip may be the result of wear or rough handling over three years of use.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h10, h11.Corrected fields: b2, h6 (type of investigation 1).
 
Event or Problem Description
N/a.

Brand Name
RUGGLES T. FUKUSHIMA TAPERED TEARDROP SUCTION TUBES
Common Device Name
SUCTION TUBE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17726897
Report Number3014334038-2023-00147
Device Sequence Number6440611
Product Code JOL
UDI-Device Identifier10381780131946
UDI-Public10381780131946
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR9003
Device Lot NumberAX1907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date11/17/2023
Date Device Manufactured07/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown